Addiction: Substance Abuse Community
New here: Level of addiction...
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

New here: Level of addiction...

Hi, I stumbled upon this website while researching levels of addiction. I am currently taking Lorcet for the hydrocodone of course but there is nothing wrong with me. I got used to taking them after me and a friend would get bored at work and did it to make the day better and happier lol. Well that was 6 years ago and he's since stoppped but I kept going. I take an average of 4 pills per day. Now, I know 1 is too many but where am I on an addict level by taking 4 per day (maybe scale 1-10, 10 being worst). I have thought about quitting several times but I start to get really sleepy and achy and crap alot (sorry), not diaherria but just like an upset stomach, so I start taking them again to make it go away. I act normal b/c no one has noticed a difference in my lifestyle except for the fact that I don't drink alcohol hardly anymore and friends and family ask why. I wasn't a heavy drinker before but I did it during outings and special occassions, now I don't and I kind of miss the socializing part that it brought- which again, I hardly do. Anyway any thoughts would be appreciated and sorry if so lenghty but I have no one else to talk to since no one else knows.
9 Comments Post a Comment
Blank
Avatar_m_tn
a 10....you have been taking for 6 years and that means you are a full on opiate addict.  Stop taking them right now and in 7 days you will be a new person.  Dont know what else to say but the length of time yo have been taking them is more of a sign than the amount you are taking,  

Only solution is to stop.  It ***** for 3-4 days but day 5 is better.  Read through the forums, there are many addicts just like you all over this website.  I was one of them.

Make the change.
Blank
3108572_tn?1341585123
Yes I will read on, and thank you for the advice, I hope to have the confidence here VERY soon to make the plunge.
Blank
2120911_tn?1350926261
I think you already know the answer to your question.

By coming here you officially ruined your getting high,  (joke).....once you admit you're addicited the first glimpses of healing are felt...

Dont be like me....I started to hate what I had become and the only way to numb that feeling was.....u guessed it,,more pills.......so i stayed in this "self hate" anti-social  funk for months....like a loser jsut me and my vicodins, no family, no dating, no socializing, looking like crap....(you know the good life)

When the student is ready the teacher will appear.
Please stick around and make some friends...we all made the leap in to the unknow..got through it and were still here to talk about it..


Free~
Blank
Avatar_m_tn
You are a full-blown addict.
Many wonderful, smart, dynamic people are addicts, so you're in good company. Nothing to be ashamed of.
The longer you use, the more you will need to take to get the same high. The longer you use, the more time you devote to planning, getting and using, time that you should spend on friends and family, time that you'll never get back. The longer you use, the more you lose.
And finally, as the years go by, trying to detox gets much, much harder, and the withdrawal process becomes hellish. That is what you've got to look forward to.
Blank
3108572_tn?1341585123
Thanks Free. Yeah I've been thinking that too, that my visit/ post here is a step forward and I really want to be done with it. I know it's a process but I hope to be on my way. I'm going to try and do what I was doing before and get back into my Ultimate Frisbee and maybe my basketball leagues again and slowly try and taper off, hope it helps and hope I can stick with it...thanks again for the feedback.
Blank
3108572_tn?1341585123
Kyle, thank you for taking the time and responding and yes I've noticed that my 4 pills is really not cutting it for me anymore. But one good sign if any is that I try and stick with the 4 pills to just keep the withdrawl (withdrawal) symptoms away and not really seeking the high anymore that makes me really lethargic. I'm a steel trader and in my field I can't afford to be sluggish so that helps too. I know it probaby sounds pointless of then "why am I taking them", but those withdrawl (withdrawal) symptoms really suck. I'm going to keep working on building up that courage and one day soon I know I'll get there :) thanks again buddy.
Blank
2107676_tn?1388977459
The physical withdrawal symptoms last for 3 to 4 days.  Days 1 and 2 aren't too bad at all.  Days 3 and 4 can be a little rough but it comes in waves and passes.  I am now on Day3 and so far I haven't experienced anything intolerable.  I even managed a walk this morning which is something I wouldn't have done on pills.  So when you really think about it, why do we fear maybe 24 hours of being uncomfortable when we can get our life back?  We put it off time and time again but it's really such a small price to pay to have the rest of our life to live pill free.  I have put it off so many times and caved in after 2 days many times.  I am shaking my head today at the time I have wasted.
Make sure you read the Thomas Recipe and stock up on the items listed to make your detox easier.  It really works.  Good luck.
Blank
2333944_tn?1342915967
You are about at the same level of addiction that I was.   I was taking 4, sometimes 5 a day.   I had been taking them for five years....at first two a day, and later more.   I suggest if you really want to quit....just do it.   To me...at my level of addiction...it wasn't that bad.   Oh, you do feel bad for a couple of days but you can do it.    If you have a couple of days off...like the weekend, stock up on your supplies....water, gatorade, some light and easy to fix meals, some vitamins....and get on with it.   After a few days, you are over it.   Worrying about and dreading it was (for me) worse than the actual detox.   I have been off almost six weeks and I feel better every day.   Get on with it.....you will be glad you did.
Blank
2107198_tn?1336139706
Texas,

You have gotten some great responses, and it sounds like you know where you are at, so I just wanted to send support and let you know you are not alone.  I spent a long time thinking my addiction was not that bad because I would not shoot, snort or take any opiate that was not my beloved hydro.  Coupled that with I was only taking 20-30mgs at night, never at work or during the day, only 20-25 days a month and I thought I was good to go.  Wrong.  I have now embraced that I am a level 10 opioid addict.  The level thing is really pointless IMHO, when you gotta have it, your an addict.  Good luck, you can do this, it takes a lot of work........but it is worth it.

Bryan
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
16 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1405696702
Blank
VICourageous
ID
1827057_tn?1397523877
Blank
ricart70
IN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
Avatar_m_tn
Blank
weaver71
Other